Alert archive / Tennessee / Flash Flood Warnings in 2006
Flash Flood Warning 1, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jan 22, 2006, 7:08 PM CST for Benton County, Tennessee. It was in force for 67 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 22, 2006, 7:08 PM CST (01:08 UTC)
- Expired
- Jan 22, 2006, 8:15 PM CST
- In force
- 67 min
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
County Benton County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 7:15 PM CST | FLASH FLOOD | 12 S Camden, TN | 1 1/2 FT OF WATER OVER HATELY RD 12 SOUTH OF CAMDEN TN. ROAD IS IMPASSABLE. |
| Jan 22, 7:40 PM CST | FLASH FLOOD | 12 S Camden, TN | SEVERAL ROADS FLOODED IN SOUTHERN PART OF COUNTY. ONE LADY RESCUED FROM CAR IN FLOODED ROADWAY. |
| Jan 22, 7:40 PM CST | FLASH FLOOD | 12 S Camden, TN | SEVERAL ROADS FLOODED IN SOUTHERN PART OF COUNTY. ONE LADY RESQUED FROM CAR IN FLOODED ROADWAY. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 70 kt
- 0-1 km storm-relative helicity
- 438 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KOHX 230109 FFWOHX TNC005-230215- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 708 PM CST SUN JAN 22 2006 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF CAMDEN * UNTIL 815 PM CST * AT 707 PM CST...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. FLOODING WAS REPORTED ALONG HATLEY ROAD ABOUT 12 MILES SOUTH OF CAMDEN. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMDEN. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3587 8823 3587 8801 3629 8798 3631 8817 $$ BOYD
1 follow-up statement
000 WGUS74 KOHX 230209 FFSOHX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 758 PM CST SUN JAN 22 2006 TNC005-230215- BENTON TN- 758 PM CST SUN JAN 22 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CST FOR BENTON COUNTY... AT 753 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE SHOWERS MOVING THROUGH BENTON COUNTY. HOWEVER THE HEAVY RAINFALL THAT PRODUCED FLASH FLOODING IN SOUTHERN BENTON COUNTY HAS ENDED. CREEKS AND STREAMS SHOULD BEGIN RETURNING TO THEIR BANKS SHORTLY. BENTON COUNTY SHERIFFS OFFICE REPORTED SEVERAL ROADS FLOODED IN THE SOUTHERN PART OF THE COUNTY AT 740 PM CST. ONE LADY WAS RESCUED FROM HER CAR WHICH HAD STALLED IN A FLOODED ROADWAY. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CAMDEN AND HOLLADAY. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3587 8823 3587 8801 3629 8798 3631 8817 $$ BOYD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 22, 2:38 PM CST, 4 hours 30 minutes earlier.
Area forecast discussion, Jan 22, 2:38 PM CST, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 238 PM CST SUN JAN 22 2006 .DISCUSSION... HAD A BIT OF A BREAK THIS AFTERNOON...BUT HEAVIER RAINFALL IS STARTING TO MOVE INTO WRN MIDDLE TENNESSEE. SATELLITE IMAGES ARE SHOWING STRONGLY ENHANCED CLOUD TOPS EXTENDING SWWD ACROSS AR/NRN LA/EAST TX. GFS 12 HR ACCUMULATED PRECIP IS INDICATING 1-2 INCHES OF RAIN FROM 6 PM TO 6AM TONIGHT. GIVEN THAT THIS IS GRID SCALE PRECIP...LOCAL AMOUNTS APPROACHING 3 INCHES IS POSSIBLE. LATEST ONE HOUR FLASH FLOOD GUIDANCE FROM SLIDELL RFC INDICATES THAT MOST COUNTIES ARE IN THE 0.8 TO 1.8 INCHES BRACKET. GIVEN THE ANTECEDENT RAINFALL...FLOOD WARNINGS LATER TONIGHT LOOK LIKE A GOOD BET. H5 SHORTWAVE ASSOCD WITH THIS ACTIVITY IS BACK IN CNTRL TX. A LONGER WAVE FEATURE IS LOCATED FROM THE NRN PLAINS TO THE DESERT SW. FLOOD POTENTIAL SHOULD END MONDAY MORNING WHEN THE 1ST FEATURE PASSES. THE 2ND LONGER WAVE WILL PASS MON NIGHT BRINGING MORE DRY AIR INTO THE AREA...BUT WILL GENERATE A STRONG LOW IN THE GREAT LAKES WHICH SHOULD NOT HAVE A SIGNIFICANT EFFECT ON MIDSTATE WEATHER IT PASSES WELL TO THE NORTH. NO SGFNT WEATHER EXPECTED TUE/WED/MOST OF THU AS THE RIDGE MOVES ACROSS THE AREA. THEN A CUTOFF LOW...WHICH DROPPED OFF THE BOTTOM OF THE 2ND LONGER WAVE FEATURE NOTED ABOVE...MOVES OUT OF SRN CA ON WED...REACHING THE MID MS VALLEY LATE THU. THIS WILL GENERATE A CHANCE OF RAIN EARLY FRI THROUGH THE WEEKEND. MOS TEMPS WERE IN GOOD AGREEMENT THROUGH DAY 3 WITH NO SGFNT DEVIATIONS NOTED AMONG THE MODELS. MOS POPS WERE ALL CATEGORICAL TONIGHT WITH A FEW TIMING DIFFERENCES NOTED FOR TOMORROW CONCERNING THE ENDING OF THE PRECIP THREAT. && .PRELIMINARY POINT TEMPS/POPS... NASHVILLE 41 48 33 57 / 100 50 10 10 CLARKSVILLE 37 49 31 56 / 100 30 10 10 CROSSVILLE 45 49 28 53 / 100 70 10 10 && .OHX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM 6 PM CST SUNDAY TO 6 AM CST MONDAY FOR ALL OF MIDDLE TENNESSEE. && JLM
Hazardous weather outlook, Jan 22, 5:19 AM CST, 13 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 519 AM CST SUN JAN 22 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 519 AM CST SUN JAN 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT RAIN WILL SPREAD NORTHWARD ACROSS MIDDLE TENNESSEE TODAY AND BECOME LOCALLY HEAVY THIS EVENING AND TONIGHT. ISOLATED THUNDERSTORMS ARE ALSO POSSIBLE...WHICH COULD PRODUCE ADDITIONAL HEAVY DOWNPOURS. A FLASH FLOOD WATCH IS IN EFFECT FOR LATE TODAY AND TONIGHT ...WITH RAINFALL TOTALS BETWEEN ONE AND HALF AND TWO INCHES ...AND LOCAL AMOUNTS TO OVER THREE INCHES. THIS WILL LIKELY PRODUCE PONDING OF WATER IN LOW LYING AREAS...AND MAY CAUSE WATER LEVELS TO RISE ALONG SOME CREEKS AND STREAMS. IF YOU LIVE IN A FLOOD PRONE AREA YOU SHOULD BE ALERT...AND BE READY TO MOVE TO A PLACE OF SAFETY...IF FLASH FLOODING IS OBSERVED...OR A FLASH FLOOD WARNING IS ISSUED FOR YOUR LOCATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .SPOTTER CALL TO ACTION STATEMENT... DURING PERIODS OF HEAVY RAIN...SPOTTERS AND LAW ENFORCEMENT PERSONNEL ARE ENCOURAGED TO RELAY REPORTS OF FLOODING TO THE NATIONAL WEATHER SERVICE IN NASHVILLE. 19
In the hours before
Special weather statement, Jan 22, 1:20 PM CST, 5 hours 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 120 PM CST SUN JAN 22 2006 TNZ005>011-022>034-056>066-075-077>080-093>095-222030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 120 PM CST SUN JAN 22 2006 STORM SPOTTER AND LAW ENFORCEMENT AGENCIES IN WAYNE AND FENTRESS COUNTIES HAVE REPORTED STANDING WATER ON THE ROADWAYS AND MINOR FLOODING WITHIN FLOOD PRONE AREAS. THIS IS DUE TO THE HEAVY RAINFALL WHICH MOVED ACROSS THE AREA EARLIER THIS MORNING. RADAR ESTIMATED RAINFALL AMOUNTS...SINCE 6 AM CST THIS MORNING...ARE AROUND 1 INCH IN SOUTHERN FENTRESS COUNTY TO JUST OVER 2 INCHES IN SOUTHERN WAYNE COUNTY. CURRENTLY...RAINFALL COVERAGE AND INTENSITY HAS DECREASED ACROSS THE MID STATE. HOWEVER...ADDITIONAL RAINFALL IS STILL EXPECTED LATER THIS AFTERNOON AND INTO TONIGHT. A FLASH FLOOD WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH TONIGHT. IF TRAVELING THROUGH THE MIDDLE TN AREA TODAY OR TONIGHT...SLOW DOWN AND ALLOW FOR EXTRA TIME TO REACH YOUR DESTINATION. THE PONDING OF WATER ON ROADWAYS AND STANDING WATER WITHIN FLOOD PRONE AREAS CAN BE EXPECTED AT A MINIMUM. STAY TUNED FOR FURTHER UPDATES. 21
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 8:14 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 3 hr |
| Jan 22, 8:23 PM CST | Flash Flood Warning | OHX | Davidson, Sumner | 97 min |
| Jan 22, 8:52 PM CST | Flash Flood Warning | OHX | Maury, Williamson | 3 hr |
| Jan 22, 11:10 PM CST | Flash Flood Warning | OHX | Giles, Lawrence, Wayne | 6 hr |
| Jan 22, 11:37 PM CST | Flash Flood Warning | OHX | Marshall, Maury | 3 hr |
| Jan 23, 1:33 AM CST | Flash Flood Warning | OHX | Bedford, Cannon, Coffee, DeKalb, Putnam, Rutherford and 2 more | 4 hr |
Nearby
Flash Flood Warnings in Tennessee, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.